Alert archive / California / Snow Advisories in 2008

Snow Advisory 6, NWS Eureka, CA

January 27, 2008

NWS Eureka, CA issued this snow advisory at Jan 27, 2008, 5:05 AM PST. It took effect at Jan 27, 2008, 4:00 PM PST. It was in force for 17 hr.

The area

The counties it named.

The facts

Issued
Jan 27, 2008, 5:05 AM PST (13:05 UTC)
In effect from
Jan 27, 2008, 4:00 PM PST
Expired
Jan 28, 2008, 9:00 AM PST
In force
17 hr
Issued by
NWS Eureka, CA

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS46 KEKA 271305
WSWEKA

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
505 AM PST SUN JAN 27 2008

CAZ003-280200-
/O.NEW.KEKA.SN.Y.0006.080128T0300Z-080128T1400Z/
NORTH COAST INTERIOR-
505 AM PST SUN JAN 27 2008

...SNOW ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 6 AM PST
MONDAY ABOVE 1500 FEET...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SNOW
ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 6 AM PST
MONDAY FOR ELEVATIONS ABOVE 1500 FEET.

A COLD STORM SYSTEM DROPPING SOUTH OUT OF THE GULF OF ALASKA WILL
BRING COLDER TEMPERATURES AND LOW SNOW LEVELS TO NORTHWEST
CALIFORNIA TONIGHT. SNOW LEVELS WILL BEGIN TO LOWER LATE THIS
AFTERNOON AND WILL BE NEAR 1000 FEET TONIGHT THROUGH MONDAY
MORNING. SNOW ACCUMULATIONS OF 2 TO 4 INCHES ARE EXPECTED ABOVE
1500 FEET TONIGHT...ESPECIALLY IN DEL NORTE COUNTY. SNOW SHOWERS
WILL TAPER OFF AND SNOW LEVELS WILL GRADUALLY RISE TO 2000 FEET BY
MONDAY AFTERNOON AS THE STORM MOVES EAST OF THE REGION.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

LERMAN
4 follow-up statements
000 
WWUS46 KEKA 272114
WSWEKA

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
114 PM PST SUN JAN 27 2008

CAZ003-281015-
/O.EXT.KEKA.SN.Y.0006.080128T0000Z-080128T1400Z/
NORTH COAST INTERIOR-
114 PM PST SUN JAN 27 2008

...SNOW ADVISORY NOW IN EFFECT FROM 4 PM THIS AFTERNOON TO 6 AM
PST MONDAY ABOVE 1000 FT...

TEMPERATURES ARE FALLING RAPIDLY ACROSS NORTHWEST CALIFORNIA AS A
COLD STORM SYSTEM CONTINUES TO MOVE INTO THE REGION. AT THIS TIME
SNOW LEVELS HAVE FALLEN TO NEAR 2000 FEET ACROSS THE DEL NORTE AND
HUMBOLDT COASTAL INTERIOR AREAS AND WILL CONTINUE TO FALL THROUGH
THE EVENING. SNOW ACCUMULATIONS OF 2 TO 4 INCHES ARE EXPECTED
ABOVE 1000 FEET TONIGHT...WITH LOCALLY GREATER ACCUMULATIONS
POSSIBLE. SNOW MAY FALL AS LOW AS 500 FEET ABOVE SEA LEVEL IN
SOME AREAS BUT LITTLE OR NO ACCUMULUTION IS EXPECTED AT THAT
LEVEL. HAZARDOUS DRIVING CONDITIONS CAN BE EXPECTED ALONG PORTIONS
OF HIGHWAY 101 AND 299 THIS AFTERNOON THROUGH MONDAY MORNING.

SNOW SHOWERS WILL TAPER OFF AND SNOW LEVELS WILL GRADUALLY RISE
TO 2000 FEET BY MONDAY AFTERNOON AS THE STORM MOVES EAST OF THE
REGION.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$
000 
WWUS46 KEKA 280115
WSWEKA

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
515 PM PST SUN JAN 27 2008

CAZ001-280800-
/O.EXB.KEKA.SN.Y.0006.000000T0000Z-080128T0800Z/
REDWOOD COAST-
515 PM PST SUN JAN 27 2008

...SNOW ADVISORY IN EFFECT UNTIL MIDNIGHT PST TONIGHT...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SNOW
ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT PST TONIGHT. 

A COLD FRONT HAS MOVED INTO NORTHWEST CALIFORNIA LOWERING THE SNOW
LEVEL TO NEAR 500 FEET. SNOW AND MIXED RAIN AND SNOW CAN BE
EXPECTED THIS EVENING. THE PRECIPITATION WILL CHANGE TO SCATTERED
SNOW SHOWERS AFTER 8 PM. IN THE HEAVIER SHOWERS...SNOW CAN BE
EXPECTED DOWN TO SEA LEVEL. SNOW ACCUMULATIONS OF 1 TO 3 INCHES
AND LOCALLY UP TO 4 INCHES ARE EXPECTED. MOTORISTS SHOULD DRIVE
WITH CAUTION AND EXPECT WINTER DRIVING CONDITIONS.

SNOW SHOWERS WILL TAPER OFF AND SNOW LEVELS WILL GRADUALLY RISE
TO 2500 FEET BY MONDAY AFTERNOON AS THE STORM MOVES EAST OF THE
REGION.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

CAZ004-281400-
/O.EXA.KEKA.SN.Y.0006.000000T0000Z-080128T1400Z/
UPPER TRINITY RIVER-
515 PM PST SUN JAN 27 2008

...SNOW ADVISORY IN EFFECT UNTIL 6 AM PST MONDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SNOW
ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM PST MONDAY. 

A COLD FRONT HAS MOVED INTO NORTHWEST CALIFORNIA LOWERING THE SNOW
LEVEL TO THE SURFACE. PERIODS OF SNOW CAN BE EXPECTED THIS
EVENING. THE PRECIPITATION WILL CHANGE TO SCATTERED SNOW SHOWERS
AFTER MIDNIGHT. SNOW ACCUMULATIONS OF 3 TO 5 INCHES ARE EXPECTED
TONIGHT...WITH LOCALLY GREATER ACCUMULATIONS POSSIBLE. MOTORISTS
SHOULD DRIVE WITH CAUTION AND EXPECT WINTER DRIVING CONDITIONS.

SNOW SHOWERS WILL TAPER OFF AND SNOW LEVELS WILL GRADUALLY RISE
TO 2500 FEET BY MONDAY AFTERNOON AS THE STORM MOVES EAST OF THE
REGION.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

CAZ003-281400-
/O.CON.KEKA.SN.Y.0006.000000T0000Z-080128T1400Z/
NORTH COAST INTERIOR-
515 PM PST SUN JAN 27 2008

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 AM PST MONDAY...

A COLD FRONT HAS MOVED INTO NORTHWEST CALIFORNIA LOWERING THE SNOW
LEVEL TO NEAR 500 FEET. SNOW CAN BE EXPECTED THIS EVENING. THE
PRECIPITATION WILL CHANGE TO SCATTERED SNOW SHOWERS AFTER 8 PM.
SNOW ACCUMULATIONS OF 3 TO 5 INCHES ARE EXPECTED ABOVE 500 FEET
TONIGHT...WITH LOCALLY GREATER ACCUMULATIONS POSSIBLE. MOTORISTS
SHOULD DRIVE WITH CAUTION AND EXPECT WINTER DRIVING CONDITIONS.
SNOW SHOWERS WILL TAPER OFF AND SNOW LEVELS WILL GRADUALLY RISE TO
2500 FEET BY MONDAY AFTERNOON AS THE STORM MOVES EAST OF THE
REGION.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$
000 
WWUS46 KEKA 280730
WSWEKA

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
1130 PM PST SUN JAN 27 2008

CAZ001-281400-
/O.EXT.KEKA.SN.Y.0006.000000T0000Z-080128T1400Z/
REDWOOD COAST-
1130 PM PST SUN JAN 27 2008

...SNOW ADVISORY NOW IN EFFECT UNTIL 6 AM PST MONDAY...

THE SNOW ADVISORY IS NOW IN EFFECT UNTIL 6 AM PST MONDAY. 

A COLD FRONT HAS MOVED INTO NORTHWEST CALIFORNIA LOWERING THE
SNOW LEVEL TO AS LOW AS 500 FEET. SHOWERS ARE EXPECTED TO CONTINUE
THROUGH EARLY MONDAY MORNING. IN HEAVIER SHOWERS...HAIL AND SNOW
MAY ACCUMULATE DOWN TO SEA LEVEL. UP TO AN INCH OF ADDITIONAL SNOW
AND HAIL ACCUMULATION WILL BE POSSIBLE BY DAYBREAK MONDAY.

SHOWERS WILL TAPER OFF BY MONDAY AFTERNOON AS THE STORM MOVES
EAST OF THE REGION.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW OR HAIL WILL CAUSE
PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW AND HAIL COVERED
ROADS...AND USE CAUTION WHILE DRIVING.

$$

CAZ003-004-281400-
/O.CON.KEKA.SN.Y.0006.000000T0000Z-080128T1400Z/
NORTH COAST INTERIOR-UPPER TRINITY RIVER-
1130 PM PST SUN JAN 27 2008

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 AM PST MONDAY...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 AM PST MONDAY. 

A COLD FRONT HAS MOVED INTO NORTHWEST CALIFORNIA LOWERING THE SNOW
LEVEL TO AS LOW AS 500 FEET. SNOW SHOWERS ARE EXPECTED TONIGHT.
SNOW ACCUMULATIONS OF 3 TO 5 INCHES ARE EXPECTED ABOVE 500 FEET
TONIGHT...WITH LOCALLY GREATER ACCUMULATIONS POSSIBLE.

SNOW SHOWERS WILL TAPER OFF BY MONDAY AFTERNOON AS THE STORM
MOVES EAST.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$
000 
WWUS46 KEKA 281218
WSWEKA

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
418 AM PST MON JAN 28 2008

CAZ001-003-004-281700-
/O.EXT.KEKA.SN.Y.0006.000000T0000Z-080128T1700Z/
REDWOOD COAST-NORTH COAST INTERIOR-UPPER TRINITY RIVER-
418 AM PST MON JAN 28 2008

...SNOW ADVISORY NOW IN EFFECT UNTIL 9 AM PST THIS MORNING...

THE SNOW ADVISORY IS NOW IN EFFECT UNTIL 9 AM PST THIS MORNING. 

A COLD AND UNSETTLED AIR MASS FROM THE GULF OF ALASKA WILL
CONTINUE TO BRING SCATTERED SNOW ACCUMULATIONS TO NORTHWEST
CALIFORNIA THIS MORNING. 1 TO 2 INCHES OF ADDITIONAL SNOW
ACCUMULATION WILL BE POSSIBLE ABOVE 1500 FEET THIS MORNING. SNOW
HAS BEEN REPORTED AS LOW AS 500 FEET...BUT SHOULD GENERALLY BE
ABOVE 1500 FEET. IN ADDITION...A FEW OF THE MORE INTENSE SHOWERS
NEAR THE COAST MAY CONTINUE TO PRODUCE SMALL HAIL. THE HAIL COULD
RAPIDLY ACCUMULATE ON ROADWAYS CREATING VERY SLICK AND HAZARDOUS
DRIVING CONDITIONS.

THE SHOWER ACTIVITY WILL LIKELY DECREASE...BUT NOT END COMPLETELY...
THIS AFTERNOON AS THE STORM SYSTEM MOVES TO THE EAST AND WEAK HIGH
PRESSURE BUILDS OVER THE AREA.

ANOTHER COLD STORM SYSTEM WILL APPROACH THE COAST LATE TONIGHT.
THIS STORM WILL BRING MORE RAIN AND SNOW TO NORTHWEST CALIFORNIA
ON TUESDAY. SNOW LEVELS ARE EXPECTED TO INCREASE SLIGHTLY ON
TUESDAY AND WILL GENERALLY RANGE FROM 1500 TO 2500 FEET. 5 TO 7
INCHES OF NEW SNOW WILL BE POSSIBLE WITH THIS STORM BETWEEN 2000
AND 3000 FEET ACROSS DEL NORTE...HUMBOLDT...TRINITY AND FAR NORTHERN
MENDOCINO COUNTIES. ANOTHER SNOW ADVISORY MAY BE NEEDED ON TUESDAY.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW OR HAIL WILL CAUSE
PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW AND HAIL
COVERED ROADS...AND USE CAUTION WHILE DRIVING.

$$

What forecasters said that day

The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this snow advisory went out at Jan 26, 3:20 PM PST, 13 hours 45 minutes earlier.

Area forecast discussion, Jan 26, 3:20 PM PST, 13 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
320 PM PST SAT JAN 26 2008

.SYNOPSIS...RAIN AND MOUNTAIN SNOW SHOWERS WILL CONTINUE TO AFFECT
NORTHWEST CALIFORNIA THROUGH THE WEEKEND.  A SHORT BREAK WILL OCCUR
ON MONDAY BEFORE ANOTHER STORM MOVES ACROSS THE REGION TUESDAY INTO
WEDNESDAY.  THE UNSETTLED PATTERN WILL CONTINUE INTO NEXT WEEKEND.

&&

.DISCUSSION...PICTURES FROM SPACE SHOWING IMPRESSIVE RAIN BANDS UNDER
AND AHEAD OF STRONG WARM ADVECTION JUST OFF THE COAST.  AT WFO EUREKA
NEARLY 3/4 OF AN INCH FELL LAST NIGHT AND THIS MORNING. THE MAIN
CULPRIT IS THE CUT OFF LOW WHICH IS NOW SPINNING OUT AROUND 130W AND
30N. EARLIER THIS MORNING THE NAVARRO RIVER AT NAVARRO PEAKED JUST
BELOW FLOOD STAGE AND IS NOW RECEDING. THE BULK OF LAST NIGHTS
RAINFALL WAS CENTERED OVER THE BAY AREA AND NORTHWARD INTO SONOMA
AND MENDO COUNTIES BUT BY EARLY MORNING THE BAND SHIFTED WESTWARD
CLIPPING THE NORTHERN PORTION OF THE CWA.  A SNOW ADVISORY WAS
IN EFFECT FOR THE TRINITY ZONE EARLIER THIS MORNING BUT HAS SINCE
BEEN ALLOWED TO EXPIRE AS TEMPERATURE AND SNOW LEVELS RISE. A BRIEF
LULL WILL OCCUR THIS AFTERNOON AND EVENING FROM THE RAIN BUT THEN
ANOTHER SHOT OF RAIN LOOKS TO OCCUR LATE TONIGHT AND EARLY SUNDAY AS
ANOTHER WAVE MOVES UP FROM THE SOUTH.  AT ABOUT THE SAME TIME A
TROUGH WILL DIG FROM THE NORTH AND EDGE SOUTHWARD OVER SOUTHERN
OREGON PROVIDING ADDITIONAL SUPPORT FOR RAINFALL OVER THE NORTHERN
CWA. THIS TROUGH WILL ALSO BE ACCOMPANIED BY A MUCH COLDER AIRMASS
WHICH WILL BE REFLECTED IN MUCH LOWER SNOW LEVELS OVERNIGHT SUNDAY
AND INTO MONDAY MORNING. SNOW LEVELS ARE EXPECTED TO DROP TO AT
LEAST 1500 FEET EARLY MONDAY MORNING AS THE COLDEST AIR MOVES
OVERHEAD.  MODELS INDICATE H7 TEMPS OF -19C AND H85 TEMPS OF -8C AT
12Z MONDAY. THE AREA SHOULD SEE A BRIEF BREAK IN THE RAIN/SNOW
MONDAY NIGHT WITH JUST SCATTERED SHOWERS PRESENT MAINLY NORTH OF THE
HUMBOLDT/MENDO BORDER.  THE NEXT WEATHER MAKER ARRIVES FROM THE
NORTHWEST ON TUESDAY REACHING NORTHWEST CALIFORNIA AND BRINGS RAIN
AND BREEZY SOUTH WINDS TO THE AREA.  COLD AND SHOWERY CONDITIONS
WITH SNOW LEVELS DOWN TO AROUND 2000 FEET ARE EXPECTED BEHIND THE
FRONT ON TUESDAY NIGHT.  ADDITIONAL SYSTEMS ARE EXPECTED THURSDAY
AND AGAIN EARLY NEXT WEEK WITH SIMILAR COLD, SHOWERY WEATHER
EXPECTED BEHIND THE FRONTS. EVEN THOUGH THERE WILL BE PERIODS OF SNOW
AL LOW ELEVATIONS...AT THIS TIME NOT ANTICIPATING ANY WATCH/WARNING
OR ADVISORIES PERTAINING TO WINTER WEATHER.

&&

.AVIATION...KBHX RADAR SHOWS LIGHT PRECIP ACROSS NORTHWEST
CALIFORNIA AND COASTAL ASOS STATIONS SHOW OVERCAST CEILINGS OF 6000
FT AND HIGHER. EXPECT RAIN AT TIMES TO CONTINUE THROUGH THE
EVENING...WITH VSBY AND CIGS MAINLY AT VFR LEVELS WITH AREAS OF MVFR
VSBY. CC

&&

.MARINE...PT ARENA BUOY CONTINUES TO SHOW SOUTHERLY GALE FORCE GUSTS
THIS AFTERNOON AND EXPECT THIS TO CONTINUE THROUGH THIS EVENING AS A
CLOSED UPPER LOW SW OF SFO BAY BEGINS TO LIFT NE TOWARD THE COAST.
NORTH OF THE CAPE WINDS ARE EXPECTED TO REMAIN MORE MODERATE WITH A
FEW SCA GUSTS. AS THE LOW MOVES INLAND SUNDAY...WEAK HIGH PRES WILL
BRIEFLY BUILD OVER THE WATERS...IMMEDIATELY FOLLOWED BY ANOTHER
FRONTAL SYSTEM SUNDAY AFTERNOON. A SERIES OF STORMS THROUGH THE WEEK
WILL BRING MODERATE SOUTHERLY WINDS TO THE WATERS TUESDAY AND THEN
AGAIN WEDNESDAY NIGHT INTO THURSDAY. LOW PRESSURE IN THE GULF OF
ALASKA WILL BRING A NW SWELL BUILDING TO 17 FEET BY MONDAY...AND
WAVE HEIGHTS ARE EXPECTED TO REMAIN ABOVE 15 FEET THROUGH MUCH OF
THE WEEK. CC

&&

.EKA WATCHES/WARNINGS/ADVISORIES...

GALE WARNING CAPE MENDOCINO TO PT ARENA AND OUT 60 NM.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS ALL WATERS.

&&

VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA
Hazardous weather outlook, Jan 26, 7:54 PM PST, 9 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EUREKA CA
754 PM PST SAT JAN 26 2008

CAZ004-280400-
UPPER TRINITY RIVER-
754 PM PST SAT JAN 26 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
CALIFORNIA.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

Nearby

Snow Advisories in California, 2008Every snow advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.